Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at May 7, 2004, 6:35 PM PDT for Tehama County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 6:35 PM PDT (01:35 UTC)
- Expired
- May 7, 2004, 7:30 PM PDT
- In force
- 55 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Tehama County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS56 KSTO 080135 SVRSTO CAC103-080200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 635 PM PDT FRI MAY 7 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL TEHAMA COUNTY IN CALIFORNIA * VALID UNTIL 730 PM PDT * AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF CORNING...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CONTAIN LARGE HAIL BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. IF THE STORM APPROACHES TAKE SHELTER...MOTORIST SHOULD SLOW DOWN OF PULL OF TO THE SIDE OF THE ROAD IF THREATENING WEATHER APPROACHES. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... CORNING LAT...LON 3994 12245 3981 12229 4000 12207 4012 12230 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:00 PM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 7, 3:00 PM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT FRI MAY 07 2004 .DISCUSSION... STATIONARY UPPER LOW OFF OREGON COAST WILL REMAIN THE DOMINANT WEATHER FEATURE FOR THE NEXT FEW DAYS. A WEAK SHORTWAVE IS CURRENTLY ROTATING AROUND THIS FEATURE AND PRODUCING SOME SHOWER ACTIVITY ACROSS THE NORTH-COAST MTNS NORTH OF CLEAR LAKE INTO THE SISKIYOUS. IT IS POSSIBLE FOR A STRAY SHOWER TO END UP IN THE FAR NRN SAC VLY BUT WILL KEEP POPS VERY LOW UP THERE. ACROSS THE SRN CASCADES/FAR NRN SIERRA THERE COULD BE SOME WET SNOW MIXED IN ABOVE 6000 FT...BUT DUE TO WARM GROUND AND LIGHT/SHOWERY PRECIP PATTERN WE DO NOT EXPECT ANYTHING SIGNIFICANT. A BRIEF DRYING TREND IS SHAPING UP FOR THIS WEEKEND...THEN THE GFS HAS THE UPPER LOW FINALLY MOVING ONSHORE ACROSS NRN CA LATE SUNDAY INTO MONDAY. THIS SCENARIO IS ALSO SUPPORTED BY THE LATEST 12Z ETA. IN COORDINATION WITH OTHER OFFICES (RENO/EKA) HAVE UPPED POPS TO LIKELY CATEGORIES ACROSS THE NRN MTNS MONDAY. WITH 700MB TEMPS PROGGED TO FALL TO BETWEEN -6C TO -8C...THERE COULD BE SOME WINTRY WEATHER ISSUES FOR THE HIGHEST ELEVATIONS. QPF AMOUNTS HOWEVER SHOULD REMAIN BELOW A QUARTER INCH FOR THE HIGHER TERRAIN. FOR THE CENTRAL VALLEY THERE COULD BE SOME THUNDERSTORM ISSUES...DEPENDING ON MANY FACTORS...INCLUDING AMOUNT OF DIURNAL HEATING/INSTABILITY. HAVE LEFT THUNDERSTORMS OUT OF THE VALLEY FORECAST ON MONDAY...BUT THIS COULD CHANGE AS THE EVENT APPROACHES. WILL ISSUE SPS FOR UPCOMING CHANGE TO WET WEATHER IN THE NORTH. AFTER THIS SHORTWAVE MOVES THRU LATE MONDAY...ANOTHER VORT IS PROGGED TO DROP DOWN ON A MORE INLAND N-S TRAJECTORY ALONG THE SIERRA CREST ON TUESDAY. THIS WOULD GREATLY STRENGTHEN THE NORTHERLY GRADIENT ACROSS THE CWA...AND GIVEN THAT MANY AREAS BELOW 6000 FEET HAVE FUEL DRYNESS LEVELS CLOSE TO JULY 4TH LEVELS....THERE COULD BE SOME FIRE WEATHER ISSUES BY MIDWEEK...DEPENDING ON HOW MUCH PRECIP OCCURS MONDAY...AND WHETHER THE GFS SCENARIO OF NORTHERLY WINDS GRADIENTS VERIFIES. GENERALLY BREEZY AND WARMER FOR THE EXTENDED. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. && BASIL
Hazardous weather outlook, May 7, 6:00 PM PDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 600 PM PDT FRI MAY 7 2004 CAZ013>019-063-064-066>069-081400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-CLEAR LAKE/SOUTHERN LAKE COUNTY-EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS THIS EVENING IN THE NORTHERN SACRAMENTO VALLEY AND NEARBY FOOTHILLS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO HS
In the hours before
Special weather statement, May 7, 4:30 PM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PST FRI MAY 7 2004 CAZ013>019-063-064-066>069-081200- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-CLEAR LAKE/SOUTHERN LAKE COUNTY-EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 330 PM PST FRI MAY 7 2004 ...WINDY WET AND COOLER WEATHER EXPECTED LATE SUNDAY THROUGH MONDAY... A WINTERLIKE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO REMAIN STATIONARY OFF THE OREGON COAST THROUGH SUNDAY. THIS SYSTEM WILL MAINTAIN AN ONSHORE FLOW AND KEEP TEMPERATURES NEAR SEASONABLE LEVELS THROUGH EARLY SUNDAY. THERE ARE ALSO SOME SHOWERS THIS EVENING BEING GENERATED BY THIS SYSTEM ALONG THE IMMEDIATE NORTH COAST AND NORTHERN MOUNTAINS FROM NORTH OF CLEAR LAKE THROUGH THE SHASTA REGION AND THE FAR NORTHERN SIERRA NEVADA. THERE COULD EVEN BE SOME WET SNOW MIXED WITH THE RAIN SHOWERS IN ELEVATIONS ABOVE 6500 FEET LATE TONIGHT...BUT NO ACCUMULATIONS ARE EXPECTED. AFTER A BRIEF DRYING TREND THIS WEEKEND...THE OFFSHORE UPPER LEVEL SYSTEM IS EXPECTED TO MOVE ONSHORE. THIS WOULD BRING THE THREAT OF WIDESPREAD PRECIPITATION AND INCREASING WINDS FOR MANY AREAS SUNDAY NIGHT INTO MONDAY. THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORMS MONDAY AFTERNOON. HOWEVER THERE IS STILL SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS UPPER LOW. AFTERWARDS...STRONG NORTHERLY OFFSHORE WINDS ARE EXPECTED TO DEVELOP FOR MIDWEEK...BRINGING A WARMING AND DRYING TREND FOR NORTHERN CALIFORNIA. STAY TUNED TO FURTHER UPDATES. BASIL
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:04 PM PDT | Severe Thunderstorm Warning | STO | Tehama | 26 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.